Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Groups with the same lower central sequence as a relatively free group. I. The groups


Author: Gilbert Baumslag
Journal: Trans. Amer. Math. Soc. 129 (1967), 308-321
MSC: Primary 20.08
DOI: https://doi.org/10.1090/S0002-9947-1967-0217157-3
MathSciNet review: 0217157
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] R. Baer and F. W. Levi, Freie Produkte und ihre Untergruppen, Math. Comp. 3 (1936), 391-398. MR 1556952
  • [2] G. Baumslag, Some aspects of groups with unique roots, Acta Math. 104 (1960), 217-303. MR 0122859 (23:A191)
  • [3] -, Some remarks on nilpotent groups with roots, Proc. Amer. Math. Soc. 12 (1961), 262-267. MR 0123609 (23:A934)
  • [4] -, Residual nilpotence and relations in free groups, J. Algebra 2 (1965), 271-282. MR 0179239 (31:3487)
  • [5] -, Groups with one defining relator, J. Austral. Math. Soc. 4 (1964), 385-392. MR 0172909 (30:3124)
  • [6] -, On the residual nilpotence of some varietal products, Trans. Amer. Math. Soc. 109 (1963), 357-365. MR 0155888 (27:5821)
  • [7] G. Baumslag and K. W. Gruenberg, Some reflections on cohomological dimension and freeness, J. Algebra (1967), (to appear). MR 0232827 (38:1150)
  • [8] K. T. Chen, R. H. Fox and R. C. Lyndon, Free differential calculus. IV, Ann. of Math. 68 (1958), 81-95. MR 0102539 (21:1330)
  • [9] D. B. A. Epstein, A result on free products with amalgamations, J. London Math. Soc. 37 (1962), 130-132. MR 0137752 (25:1201)
  • [10] K. W. Gruenberg, Residual properties of infinite soluble groups, Proc. London Math. Soc. (3) 7 (1957), 29-62. MR 0087652 (19:386a)
  • [11] -, Lecture Notes, Queen Mary College, London, 1965-1966.
  • [12] P. Hall, The splitting properties of relatively free groups, Proc. London Math. Soc. (3) 4 (1954), 343-356. MR 0064046 (16:217c)
  • [13] -, Finiteness conditions for soluble groups, Proc. London Math. Soc. (3) 4 (1954), 419-436. MR 0072873 (17:344c)
  • [14] K. Iwasawa, Einige Sätze über freier Gruppen, Proc. Japan Acad. 19 (1963), 272-274. MR 0014089 (7:239d)
  • [15] A. Karass, W. Magnus and D. Solitar, Combinatorial group theory, Interscience, New York, 1965.
  • [16] A. G. Kurosh, The theory of groups, Vol. 2, Chelsea, New York, 1955.
  • [17] S. MacLane, Homology, Academic Press, New York, 1963. MR 0156879 (28:122)
  • [18] W. Magnus, Beziehungen zwischen Gruppen und Idealen in einem speziellen Ring, Math. Ann. 111 (1935), 259-280. MR 1512992
  • [19] -, Über freie Faktorgruppen und freie Untergruppen gegebener Gruppen, Monatsh. Math. Phys. 47 (1939), 307-313. MR 1550819
  • [20] A. I. Mal'cev, Nilpotent torsion-free groups, Izv. Akad. Nauk SSSR Ser. Mat. 13 (1949), 201-212. (Russian) MR 0028843 (10:507e)
  • [21] -, Generalized nilpotent algebras and their adjoint groups, Mat. Sb. 25 (1949), 347-366. (Russian) MR 0032644 (11:323b)
  • [22] H. Neumann, Generalized free products with amalgamated subgroups. II, Amer. J. Math. 71 (1949), 491-540. MR 0030522 (11:8a)
  • [23] J. Wiegold, Some remarks on generalized products of groups with amalgamations, Math. Z. 75 (1962), 57-78. MR 0132775 (24:A2611)
  • [24] E. Witt, Treue Darstellung Liescher Ringe, J. Reine Angew. Math. 177 (1937), 152-160.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20.08

Retrieve articles in all journals with MSC: 20.08


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1967-0217157-3
Article copyright: © Copyright 1967 American Mathematical Society

American Mathematical Society